Tinnitus and doxycycline - high pitched ringing

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

riverghat
New Member


Date Joined Sep 2017
Total Posts : 4
   Posted 9/14/2017 1:31 PM (GMT -6)   
Do folks know if doxycycline can cause or make tinnitus in the ears worse? (as some antibiotics supposedly can)

I wanted to hear experiences, and if they did have it worsen, at what dose

Girlie
Forum Moderator


Date Joined May 2014
Total Posts : 33798
   Posted 9/14/2017 2:10 PM (GMT -6)   
I read that it is a very rare side effect of doxy.

Only found that on one site...and can't even find it again!


It's most likely a herx....
Moderator, Lyme Forum
Symp started April/2013; Buhner's Lyme May 15-July24/14; Igenex pos. July 3/14
Doxy: July 4-Aug.24/14;Zithro July26-Aug24/14; Amox + Proben. Aug. 29/14;
added biaxin Sept. 26/14
Disc. amox,added Ceftin Nov. 20th.;
Disc. biaxin added Buhner bart herbs Dec/14;Jan/15 pulsing Tinda (w/ Ceftin);
Abx/herb break Apr-July/15; July-mino; Aug. added Rif;
Nov./15 mino - to biaxi

PeteZa
Veteran Member


Date Joined Jul 2015
Total Posts : 9729
   Posted 9/14/2017 5:53 PM (GMT -6)   
Tinnitus was one of my husband's first symptoms way before he even started treatment.
____________

Good Article

Pirouette
Veteran Member


Date Joined Mar 2014
Total Posts : 6201
   Posted 9/16/2017 1:48 AM (GMT -6)   
I have had trouble with tinnitus since I started treatment. My Lyme-friendly neurologist suggested that most neuro sx are caused by inflammation so that is something to consider.

He also gave me this recipe to try - I never did because I generally had success with lowering inflammation with japanese knotweed, turmeric, and busting biofilms - but here's the recipe:

Niacin 100mg once/day
L-lysine 500mg once/day
Lipoflavonoid one tablet once/day

Hope that's helpful -
-p
Lyme Moderator
Chronic late-stage lyme—likely infected in '00; Clinically dx Mar'14 w/ Babs, Fry Labs+ Bart-like, CDC+ Bb. First treated 4-5 viruses & GI/immune. Herbal antimicrobials in May; IV port-started Rocephin in Nov; added vancomycin Mar'16;
DETOX: Pinella/Burbur/Parsley/Milk thistle/Burdock/Red root; Samento/Banderol/Enula; JK/Turmeric; BFM-1; antifung; many many supps; cholestyramine!

Auspiciousbunny
New Member


Date Joined Nov 2016
Total Posts : 15
   Posted 4/8/2018 8:47 AM (GMT -6)   
I began long-term antibiotic treatment for Lyme with Augmentin because Doxy made me vomit. I have noticed that my brain fog, severe headaches, fatigue and constant colds and infections are much better. But I have experienced a marked increase in the volume and constancy of tinnitus - sometimes to the point where I hear three frequencies, two in one ear and another in the other ear. Is anyone else having problems with Augmentin and tinnitus worsening?
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, August 15, 2018 7:58 AM (GMT -6)
There are a total of 2,992,842 posts in 327,992 threads.
View Active Threads


Who's Online
This forum has 161205 registered members. Please welcome our newest member, Prakash33.
264 Guest(s), 11 Registered Member(s) are currently online.  Details
suppwife, 81GyGuy, mattamx, Ak123, Gemlin, cashlessclay, sebreg, k07, straydog